Montana, 2011

Flooding in Montana, May 10 to 11, 2011

May 10 to 11, 2011 · NWS GGW · 4 events in 4 counties and zones

5 inches fell, swelling creeks and rivers.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GGW wrote it up.

Heavy rain fell in many areas of Valley, McCone, Garfield and Dawson counties where up to 2.5 inches fell, swelling creeks and rivers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before the first event at May 10, 10:26 AM MST, 38 minutes earlier.

Area forecast discussion, May 10, 10:26 AM MST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
1126 AM MDT TUE MAY 10 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY...
UPDATE...BULK OF THE UPDATE THIS MORNING REVOLVED AROUND THE
MOUNTING HYDRO CONCERNS. ISSUED AN ADDITIONAL SMALL STREAM FLOOD
ADVISORY FOR THE THE SOUTHERN REACHES OF THE BIG SHEEP MTNS. ALSO
ISSUED A FLOOD WATCH FOR THE MILK RIVER AT GLASGOW AND NASHUA AS
SHARP RISES ARE EXPECTED.

THE ACTUAL FORECAST WAS IN OVERALL EXCELLENT SHAPE. ONLY REAL
TWEAK WAS TO LOWER TEMPS A BIT GIVEN ONGOING PRECIPITATION AND
CLOUD COVER. GILCHRIST

PREVIOUS DISCUSSION...DEEP CIRCULATION DEVELOPING NORTH OF THE
BLACK HILLS WITH MODERATE TO LOCALLY HEAVY RAIN CONTINUING ON THE
NORTH AND WEST SIDE OF THE SYSTEM OVER EASTERN MONTANA. INTENSE
PRECIPITATION WILL CONTINUE TODAY AS THE LOW LIFTS ACROSS WESTERN
NORTH DAKOTA THEN TAPERING OFF LATE TONIGHT. CONVECTION HAS
WEAKENED WHICH WILL SLOW ACCUMULATIONS TODAY BUT PRECIPITATION
AMOUNTS FOR THE EVENT STILL EXPECTED TO BE IN THE 1-3 INCH RANGE.
FLOOD WATCH IN EFFECT FOR THE SOUTHEAST PORTION OF THE CWA AS WELL
AS A FLOOD WARNING AND A FEW FLOOD ADVISORIES FOR TODAY FROM
RAINFALL OVERNIGHT.

NORTH WINDS ALSO BEGINNING TO INCREASE AS THE LOW ORGANIZES. LAKE
WIND ADVISORY LOOKS ON TRACK AND SOME CONCERN FOR WINDS
APPROACHING HIGH WIND LEVELS ESPECIALLY ACROSS THE NORTHEAST
ZONES. FOR NOW MID LEVEL WINDS NOT QUITE STRONG ENOUGH AND LAPSE
RATES ON THE LOW SIDE TO REACH FULL MIXING POTENTIAL TODAY.
PROVIDED THE SYSTEM TRACKS ACROSS WESTERN NORTH DAKOTA TODAY AND
DOES NOT STALL OUT AND DEEPEN...EXPECT WINDS TO REMAIN BELOW THE
CRITERIA FOR HIGH WIND.

SNOW POTENTIAL AT THE TAIL END OF THE SYSTEM CONTINUES TO DIMINISH
AS WARM LAYER FAIRLY DEEP WITH THIS SYSTEM...PUTTING ICE
PRODUCTION ZONE IN THE UPPER PORTIONS OF THE STORM SYSTEM. NOT
EXPECTING ENOUGH COLD AIR ADVECTION OR DYNAMIC COOLING TO LOWER
THE SNOW LEVEL LOW ENOUGH TO OVERCOME THE DRYING ALOFT. SO EXPECT
MORE COLD RAIN THAN SNOW AT THIS POINT.

A LITTLE RAIN MAY CONTINUE INTO WEDNESDAY OVER THE EASTERN ZONES
WITH THE STORM SYSTEM LIFTING INTO MANITOBA. HIGH PRESSURE BEGINS
BUILDING INTO WESTERN MONTANA AND WILL PUSH DRY AND WARMER AIR
EASTWARD THROUGH THURSDAY. EBERT

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
THURSDAY NIGHT THROUGH SATURDAY... A BATTLE OF AIRMASSES WILL BE
SETTING UP BETWEEN A STALLED COOL CORE TROUGH OVER THE DAKOTAS AND
A RELATIVELY WARMER RIDGE OVER WESTERN MONTANA. NORTHEASTERN
MONTANA WILL BE SANDWICHED BETWEEN THESE TWO FEATURES ALLOWING
UNSEASONABLY COOL TEMPERATURES AND DRY CONDITIONS.

SATURDAY NIGHT THROUGH MONDAY... THE COOL CORE TROUGH IS EXPECTED
TO EJECT OFF TO THE NORTH AND ALLOW A STRONG DEEPENING TROUGH OVER
THE PACIFIC NORTHWEST TO NUDGE THE WESTERN MONTANA RIDGE OVER THE
REGION. LOOK FORWARD TO WARMING CONDITIONS... WITH A CHANCE AT
AFTERNOON THUNDERSTORMS THROUGH THIS PERIOD AS SHORTWAVES BEGIN
FLINGING ACROSS EASTERN MONTANA AND TAPPING INTO THE WARM SURFACE
LAYER.

MONDAY NIGHT ONWARD... CONFIDENCE BEGINS TO DECREASE HERE WITH
MODEL BREAKDOWN... BUT GIVEN THE STRENGTH OF THE DEVELOPING TROUGH
ACROSS THE WESTERN THIRD OF THE COUNTRY THE TROUGH IS EXPECTED TO EJECT
OUT OVER MONTANA AND GENERATE A COOL AND RAINY PATTERN WITH
VARIABLY CLOUDY SKIES. GAH

&&

.AVIATION...
MVFR TO IFR CEILINGS THROUGH TODAY AS A LARGE SPRING STORM SYSTEM
DEEPENS OVER THE NORTHERN HIGH PLAINS AND MOVES EAST. RAIN
SHOWERS FOR ALL SITES AND ISOLATED THUNDER WILL BE POSSIBLE NEAR
KGDV AND KSDY THROUGHOUT THE DAY. WINDS ARE ALSO EXPECTED TO RAMP
UP TODAY BETWEEN SHOWERS TO 20 TO 25 KTS SUSTAINED OUT OF THE
NORTH WITH GUSTS UPWARDS OF 35 KTS...SLOWLY CALMING BY MIDNIGHT.
GAH/BLM

&&

.HYDROLOGY...
SIGNIFICANT RAINFALL CONTINUES TO FALL ACROSS NORTHEAST MONTANA...
WITH MORE ON THE WAY TODAY. AT THIS TIME THE HEAVIEST RAINFALL IS
EXPECTED EAST OF A SCOBEY TO GLASGOW TO WINNETT LINE. RISES CAN
BE EXPECTED ON THE MILK...YELLOWSTONE...REDWATER...MUSSELSHELL...AND
POPLAR RIVERS...AS WELL AS ON BIG MUDDY CREEK. SMALLER CREEKS WILL
ALSO SEE RISES...SUCH AS BEAVER CREEK IN WIBAUX COUNTY. PERSONS
ARE ADVISED TO KEEP A WATCHFUL EYE FOR CHANGING RIVER AND STREAM
CONDITIONS THROUGH MIDWEEK. GILCHRIST/RAE

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR GARFIELD...MCCONE...
DAWSON...PRAIRIE...WIBAUX.

LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR FORT PECK
LAKE.

FLOOD WATCH THROUGH LATE TONIGHT FOR SHERIDAN...WESTERN
ROOSEVELT...RICHLAND...EASTERN ROOSEVELT.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, May 10, 10:34 AM MST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
1134 AM MDT TUE MAY 10 2011

MTZ016>018-059>061-111200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY-
1134 AM MDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LAKE WIND ADVISORY FOR FORT PECK LAKE CONTINUES THROUGH THIS EVENING.

PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE TODAY BUT TAPER
OFF FROM WEST TO EAST LATE TONIGHT. MOST LOCATIONS HAVE ALREADY
MEASURED ONE TO TWO INCHES OF RAIN. AN ADDITIONAL ONE TO TWO
INCHES OF RAIN WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS. THIS
WILL LIKELY RESULT IN SOME PONDING OF WATER IN LOW LYING AND POOR
DRAINAGE AREAS. MINOR FLOODING OF SMALL CREEKS AND STREAMS WILL
ALSO BE POSSIBLE.

NORTH WINDS WILL ALSO INCREASE TODAY AND COMBINED WITH THE RAIN
WILL POSE A SIGNIFICANT HAZARD TO YOUNG LIVESTOCK. RANCHERS ARE
ADVISED TO TAKE NECESSARY PRECAUTIONS TO PROTECT NEWBORN CALVES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHARP RISES FOR MAIN STEM RIVERS ARE EXPECTED THROUGH THIS WEEK IN
RESPONSE TO THIS PERSISTENT HEAVY RAINFALL. REFER TO THE NUMEROUS
HYDROLOGY FORECAST PRODUCTS FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ019>027-062-111200-
SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-RICHLAND-
DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT-
1134 AM MDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LAKE WIND ADVISORY FOR FORT PECK LAKE CONTINUES THROUGH THIS EVENING.

PERIODS OF MODERATE TO HEAVY RAIN SHOWERS WILL CONTINUE TODAY BUT
TAPER OFF FROM WEST TO EAST LATE TONIGHT. MOST LOCATIONS HAVE
ALREADY MEASURED TWO TO THREE INCHES OF RAIN. AN ADDITIONAL TWO
INCHES OF RAIN WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS. THIS
WILL LIKELY RESULT IN SOME PONDING OF WATER IN LOW LYING AND POOR
DRAINAGE AREAS. MINOR FLOODING OF SMALL CREEKS AND STREAMS WILL
ALSO BE POSSIBLE.

NORTH WINDS WILL ALSO INCREASE TODAY AND COMBINED WITH THE RAIN
WILL POSE A SIGNIFICANT HAZARD TO YOUNG LIVESTOCK. RANCHERS ARE
ADVISED TO TAKE NECESSARY PRECAUTIONS TO PROTECT NEWBORN CALVES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHARP RISES FOR MAIN STEM RIVERS ARE EXPECTED THROUGH THIS WEEK IN
RESPONSE TO THIS PERSISTENT HEAVY RAINFALL. REFER TO THE NUMEROUS
HYDROLOGY FORECAST PRODUCTS FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 10, 6:02 AM MST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
702 AM MDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     HEAVY RAIN       SIDNEY                  47.72N 104.16W
05/10/2011  M1.75 INCH       RICHLAND           MT   CO-OP OBSERVER

            RAINFALL TOTAL FROM 520AM YESTERDAY TO 520AM TODAY. STILL
            RAINING.

0544 AM     HEAVY RAIN       13 NW MCCLOUD           47.03N 105.80W
05/10/2011  M1.34 INCH       PRAIRIE            MT   MESONET

            RAINFALL TOTAL FROM 544AM YESTERDAY TO 544AM TODAY.

0600 AM     HEAVY RAIN       GLASGOW                 48.20N 106.64W
05/10/2011  M1.03 INCH       VALLEY             MT   OFFICIAL NWS OBS

            RAINFALL TOTAL FROM 6AM YESTERDAY TO 6AM TODAY

0600 AM     HEAVY RAIN       GLENDIVE                47.11N 104.71W
05/10/2011  M2.67 INCH       DAWSON             MT   CO-OP OBSERVER

            RAINFALL TOTAL FROM 6AM YESTERDAY TO 6AM TODAY. RAIN IS
            STILL FALLING.

0600 AM     HEAVY RAIN       JORDAN                  47.32N 106.91W
05/10/2011  M1.45 INCH       GARFIELD           MT   ASOS

            RAINFALL TOTAL FROM 6AM YESTERDAY TO 6AM TODAY.

0600 AM     HEAVY RAIN       WOLF POINT              48.09N 105.64W
05/10/2011  M1.33 INCH       ROOSEVELT          MT   ASOS

            RAINFALL TOTAL FROM 6AM YESTERDAY TO 6AM TODAY.

0600 AM     HEAVY RAIN       SIDNEY                  47.72N 104.16W
05/10/2011  M1.32 INCH       RICHLAND           MT   AWOS

            RAINFALL TOTAL FROM 6AM YESTERDAY TO 6AM TODAY.

0600 AM     HEAVY RAIN       GLENDIVE                47.11N 104.71W
05/10/2011  M1.80 INCH       DAWSON             MT   AWOS

            RAINFALL TOTAL FROM 6AM YESTERDAY TO 6AM TODAY.

0630 AM     HEAVY RAIN       4 SW HINSDALE           48.35N 107.15W
05/10/2011  M1.41 INCH       VALLEY             MT   CO-OP OBSERVER

            RAINFALL TOTAL SINCE AROUND 6AM YESTERDAY. LIGHT RAIN IS
            FALLING.

0630 AM     HEAVY RAIN       10 N LINDSAY            47.36N 105.15W
05/10/2011  M1.30 INCH       DAWSON             MT   TRAINED SPOTTER

            RAIN TOTAL SINCE 8PM YESTERDAY AND IS STILL RAINING.

            WATER IS RUNNING DOWN THE DRIVEWAY AND CREEKS ARE RISING.

0650 AM     HEAVY RAIN       JORDAN                  47.32N 106.91W
05/10/2011  M2.15 INCH       GARFIELD           MT   TRAINED SPOTTER

            THREE DAY RAINFALL TOTAL. STILL RAINING. WATER IS RUNNING
            INTO BASEMENT.

0650 AM     HEAVY RAIN       WESTBY                  48.87N 104.05W
05/10/2011  M1.35 INCH       SHERIDAN           MT   CO-OP OBSERVER

            RAINFALL TOTAL FROM 650AM YESTERDAY TO 650AM TODAY. STILL
            RAINING.

0650 AM     HEAVY RAIN       12 S CULBERTSON         47.97N 104.52W
05/10/2011  M1.40 INCH       RICHLAND           MT   TRAINED SPOTTER

            RAINFALL TOTAL SINCE 10PM YESTERDAY AND IS STILL RAINING.

&&

ASCHNETZ
Local storm report, May 10, 6:37 AM MST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
737 AM MDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 AM     HEAVY RAIN       8 WNW U L BEND          47.53N 108.05W
05/10/2011  M1.61 INCH       PETROLEUM          MT   MESONET

            RAINFALL TOTAL FROM 622AM YESTERDAY TO 622AM TODAY AT THE
            CHAIN BUTTES RAWS.

0624 AM     HEAVY RAIN       17 SE HOYT              46.78N 104.58W
05/10/2011  M1.80 INCH       WIBAUX             MT   MESONET

            RAINFALL TOTAL FROM 624AM YESTERDAY TO 624AM TODAY AT THE
            PINE HILL RAWS.

0625 AM     HEAVY RAIN       7 SE DEVILS CREEK RECRE 47.56N 107.53W
05/10/2011  M1.95 INCH       GARFIELD           MT   MESONET

            RAINFALL TOTAL FROM 625AM YESTERDAY TO 625AM TODAY AT THE
            SOUTH SAWMILL CREEK RAWS.

0641 AM     HEAVY RAIN       17 N WINNETT            47.24N 108.36W
05/10/2011  M1.13 INCH       PETROLEUM          MT   MESONET

            RAINFALL TOTAL FROM 641AM YESTERDAY TO 641AM TODAY AT THE
            DRY BLOOD CREEK RAWS.

0642 AM     HEAVY RAIN       5 S TAMPICO             48.23N 106.84W
05/10/2011  U0.00 INCH       VALLEY             MT   TRAINED SPOTTER

            ANTELOPE CREEK WAS BARELY RUNNING YESTERDAY AND IS NOW
            RUNNING BANKFUL AND BACKING UP INTO THE LOWLANDS.

0644 AM     FREEZING RAIN    13 NW MCCLOUD           47.03N 105.80W
05/10/2011  M1.60 INCH       PRAIRIE            MT   MESONET

            RAINFALL TOTAL FROM 644AM YESTERDAY TO 644AM TODAY AT THE
            BIG SHEEP MOUNTAIN RAWS.

0644 AM     HEAVY RAIN       14 NNW HELL CREEK RECRE 47.80N 107.02W
05/10/2011  M1.62 INCH       VALLEY             MT   MESONET

            RAINFALL TOTAL FROM 644AM YESTERDAY TO 644AM TODAY AT THE
            KING COULEE RAWS.

0658 AM     HEAVY RAIN       4 ENE PLENTYWOOD        48.79N 104.48W
05/10/2011  M1.80 INCH       SHERIDAN           MT   MESONET

            RAINFALL TOTAL FROM 658AM YESTERDAY TO 658AM TODAY AT THE
            MEDICINE LAKE RAWS.

0700 AM     HEAVY RAIN       GLENDIVE                47.11N 104.71W
05/10/2011  M2.26 INCH       DAWSON             MT   TRAINED SPOTTER

            RAINFALL TOTAL FROM 7AM YESTERDAY TO 7AM TODAY. STILL
            RAINING.

0713 AM     HEAVY RAIN       3 S CRANE               47.53N 104.27W
05/10/2011  M2.10 INCH       RICHLAND           MT   TRAINED SPOTTER

            RAINFALL TOTAL FROM 4PM YESTERDAY TO 7AM TODAY. STILL
            RAINING.

0718 AM     HEAVY RAIN       1 NNW SPROLE            48.13N 105.07W
05/10/2011  M1.31 INCH       ROOSEVELT          MT   MESONET

            RAINFALL TOTAL FROM 718AM YESTERDAY TO 718AM TODAY AT THE
            POPLAR RAWS.

&&

ASCHNETZ
Local storm report, May 10, 7:21 AM MST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
821 AM MDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 WSW GLENDIVE          47.10N 104.75W
05/10/2011  M2.24 INCH       DAWSON             MT   TRAINED SPOTTER

            RAINFALL TOTAL AS OF 7AM. LIGHT RAIN IS FALLING.

0800 AM     HEAVY RAIN       9 NW CARLYLE            46.73N 104.22W
05/10/2011  M1.51 INCH       WIBAUX             MT   TRAINED SPOTTER

            STORM TOTAL AS OF 8AM TODAY. RAIN IS STILL FALLING.
            BEAVER CREEK IS UP SLIGHTLY.

0805 AM     HEAVY RAIN       15 SSE CULBERTSON       47.93N 104.45W
05/10/2011  M2.00 INCH       RICHLAND           MT   TRAINED SPOTTER

            RAINFALL TOTAL FROM MONDAY MORNING THROUGH 630AM TODAY.
            WATER IS RUNNING TOWARDS THE CREEKS AND THE COUNTY ROADS
            ARE STARTING TO RUN WITH WATER.

0808 AM     HEAVY RAIN       11 N CROW ROCK          47.07N 106.03W
05/10/2011  M2.30 INCH       PRAIRIE            MT   TRAINED SPOTTER

            RAINFALL TOTAL SINCE YESTERDAY MORNING. RAIN IS CURRENTLY
            FALLING.

&&

ASCHNETZ
Local storm report, May 10, 7:31 AM MST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
831 AM MDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     HEAVY RAIN       13 NW MCCLOUD           47.03N 105.80W
05/10/2011  E1.60 INCH       PRAIRIE            MT   MESONET

            RAINFALL TOTAL FROM 644AM YESTERDAY TO 644AM TODAY AT THE
            BIG SHEEP MOUNTAIN RAWS.

0823 AM     HEAVY RAIN       6 N WINNETT             47.09N 108.35W
05/10/2011  M1.75 INCH       PETROLEUM          MT   TRAINED SPOTTER

            RAINFALL TOTAL FROM SUNDAY THROUGH 7AM TODAY. BOX ELDER
            CREEK HAS STARTED TO LEAVE ITS BANKS BUT REMAINS BELOW
            THE BRIDGES.

&&

ASCHNETZ
Local storm report, May 10, 8:34 AM MST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
934 AM MDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     HEAVY RAIN       1 SE CIRCLE             47.41N 105.59W
05/10/2011  M2.10 INCH       MCCONE             MT   TRAINED SPOTTER

            MEASURED 2.10 INCHES OF RAINFALL IN THE PAST 24 HOURS.

&&

RMORGAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Valley

When
May 10, 11:04 AM MST to May 11, 5:00 AM MST
Where
Valley County, 6.29 mi NW of Hinsdale to 10.38 mi SSE of Saint Marie
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
48.451, -107.194

Flooding was reported on many creeks in central and southern Valley County, including Antelope, Willow and Brazil Creeks. Rainfall amounts totaled: 1.41 inches 4 southwest of Hinsdale; 1.62 inches at King Coulee Raws; 2.5 inches 5 miles south-southeast of Tampico.

Flood, Garfield

When
May 10, 11:04 AM MST to May 11, 5:00 AM MST
Where
Garfield County, 19.65 mi NNE of Brusett to 6.86 mi SW of Haxby Hoolie Airport
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
47.606, -107.067

Minor flooding was reported on the Big Dry Creek. Hell Creek Recreation Area measured 3.2 inches of rainfall.

Flood, McCone

When
May 10, 11:04 AM MST to May 11, 5:00 AM MST
Where
McCone County, 5.51 mi SE of Ft Peck Lake Handar to 13.18 mi N of Vida
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
47.968, -106.260

Flooding was reported on the Redwater River. Wolf Point ASOS reported 1.33 inches with this storm. One mile southeast of Circle measured 2.1 inches of rain, while a spotter 20 miles north of Circle reported 3.72 inches.

Flood, Dawson

When
May 10, 11:04 AM MST to May 11, 5:00 AM MST
Where
Dawson County, 6.7 mi ESE of Lindsay to 9.35 mi NE of Glendive
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
47.175, -105.024

Two to three inches of rain fell across the area resulting in some minor flooding of creeks and streams.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2011Every state in 2011This day in weather historyWarnings in Montana, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 309005, 309009, 309010, 309011.